Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Skin Problem
May 1, 2006

HI I would like to introduce myself I've been married for 9 years and just found out 2 months ago that my husband who is a physician is HIV +, actually he was hospitalized with and Aids related illness, I am negitive after testing 4 months post last encounter. We'll my question is He just got his labs back the 1st one since starting the truvada and sustiva combo. Prior to meds his numbers were VL 147000 and CD4 66, %5, Now after 2 months of meds his VL undetectable , CD4 118, %7. He was very healthy before, now he has skin irritation and rash , it worsen's at night and we are putting some topical anti fungal and steriod combo's on it as well as daily doses of antihistamines. Is his trend normal for somebody newly diagnosed with HIV disease? Do you think the rash can be from the meds or is it that his body is maybe fighting the infection and hs immune system is making a come back. Not sure. But I appreciate your help. Lee

Response from Dr. Henry

Skin disorders are common in persons with HIV/AIDS. Some HIV drugs (such as Sustiva) can cause skin rashes while improvement in the immune system function on HIV meds can also trigger skin reactions (part of the spectrum of immune reconstitution syndrome). Often to sort out the most likely underlying cause (and to better target treatment) a referral to a dermatologist can be very helpful. KH



Previous
acne
Next
swelling of hands and feet

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement